Texas, 2007Flash Flooding and Flooding in Texas, May 27 to 29, 2007
May 27 to 29, 2007 · NWS FWD · 27 events in 19 counties and zones
An upper level low pressure system over the west combined with ample moisture over north Texas. Storms trained over the same areas, creating flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $240,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure system over the west combined with ample moisture over north Texas. Storms trained over the same areas, creating flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 27, 5:51 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, May 27, 5:51 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
651 AM CDT SUN MAY 27 2007
.12Z AVIATION UPDATE...ANOTHER WET DAY IN STORE FOR THE NORTH
TEXAS AIRPORTS. EXTENSIVE LINE OF SHOWERS/EMBEDDED THUNDERSTORMS
EXTENDS FROM NEAR SAN ANTONIO NORTH INTO OKLAHOMA...SO EXPECT ON
AND OFF SHOWERS/TSTMS THROUGH THE DAY. WILL PREVAIL MVFR CONDS FOR
MOST OF THE DAY WITH TEMPO SHRA/-TSRA IN THE MORNING. EXACT TIMING
OF ADDITIONAL AFTERNOON ACTIVITY IS NOT CERTAIN...BUT WILL KEEP
PRECIP IN FOR MOST OF THE DAY. ACTIVITY SHOULD ONCE AGAIN DIMINISH
LATE THIS EVENING BEFORE REDEVELOPING AGAIN OVERNIGHT.
91/DUNN
&&
.PREV DISCUSSION... /ISSUED 404 AM CDT SUN MAY 27 2007/
A WET WEATHER PATTERN WILL CONTINUE FOR THE NEXT SEVERAL DAYS.
WATER VAPOR SATELLITE IMAGERY SHOWS A MESOSCALE CONVECTIVE VORTEX
OVER SOUTHWESTERN OKLAHOMA MOVING NORTH... WHILE A WEAK SHORTWAVE
OVER SOUTH CENTRAL TEXAS IS MOVING EASTWARD. WE WILL SEE SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY ACROSS NORTH TEXAS
WITH THE POTENTIAL FOR LOCALLY VERY HEAVY RAIN. THUS WE WILL KEEP
THE FLASH FLOOD WATCH AS IS. A COUPLE OF OTHER WEAK UPPER LEVEL
DISTURBANCES WILL RESULT IN ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS FOR TONIGHT AND MONDAY...AND THE FLASH FLOOD WATCH
WILL LIKELY HAVE TO BE EXTENDED BEYOND THE CURRENT EXPIRATION TIME
OF 4 PM TODAY. SHOWERS/THUNDERSTORMS SHOULD BECOME MORE SCATTERED
MONDAY THROUGH WEDNESDAY. THE GFS AND ECMWF SEEM TO BE IN
AGREEMENT THAT A COLD FRONT WILL MOVE SOUTH INTO NORTH TEXAS LATE
WEDNESDAY NIGHT INTO THURSDAY. WE WILL SEE A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS AREAWIDE WEDNESDAY NIGHT AND THURSDAY.
DRIER AIR WILL FILTER INTO NORTH TEXAS THURSDAY NIGHT AND
FRIDAY...AND RAIN CHANCES WILL DECREASE FROM NORTH TO SOUTH. WITH
THE RAIN CHANCES DECREASING AND MORE INSOLATION...WE WILL
TEMPERATURES WARM INTO THE MID 80S TO LOWER 90S FRIDAY INTO
WEEKEND. #58
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 79 67 81 68 83 / 80 40 50 50 20
WACO, TX 80 69 82 68 82 / 80 40 50 30 30
PARIS, TX 76 66 79 65 82 / 80 50 60 50 40
DENTON, TX 79 67 81 67 83 / 80 40 50 50 20
MCKINNEY, TX 78 65 80 66 82 / 80 40 50 50 30
DALLAS, TX 79 68 81 68 83 / 80 40 50 50 30
TERRELL, TX 78 66 80 67 83 / 80 40 60 40 30
CORSICANA, TX 79 66 81 67 83 / 80 40 60 30 40
TEMPLE, TX 79 68 81 67 82 / 80 40 50 30 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ092>095-103>107-118>123-131>135-142>148-156>162-174-175.
&&
91/58
Hazardous weather outlook, May 27, 3:45 AM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
445 AM CDT SUN MAY 27 2007
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
445 AM CDT SUN MAY 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND
TONIGHT ACROSS ALL OF NORTH TEXAS. THE MAIN THREAT WILL CONTINUE
TO BE FLASH FLOODING...AS GROUNDS ARE WET IN MANY AREAS.
WIDESPREAD RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL BE POSSIBLE
WITH ISOLATED AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE THROUGH
TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS EAST OF A
GAINESVILLE TO FORT WORTH TO GOLDTHWAITE LINE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES ACROSS NORTH
TEXAS THROUGH THURSDAY. LOCALLY HEAVY RAINFALL WILL REMAIN THE
MAIN THREAT THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DUNN
Event by event
23 flash flood, 3 flood, 1 heavy rain. Local standard time, as filed.
Flash Flood, Cooke
- When
- May 27, 7:29 AM CST to 10:00 AM CST
- Where
- Cooke County, Gainesville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.630, -97.150
The Interstate 35 service road south of Weaver Street was closed due to high water as well as FM 1201 at CR 451.
Flash Flood, Bell
- When
- May 27, 7:45 AM CST to 9:45 AM CST
- Where
- Bell County, Troy
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.200, -97.300
Exit 307 on Interstate 35 was flooded and barricaded.
Flash Flood, Coryell
- When
- May 27, 7:45 AM CST to 9:45 AM CST
- Where
- Coryell County, 6 mi N of South Mtn
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 31.507, -97.680
A bridge was washed out on CR 265 between FM 929 and CR 264.
Flash Flood, Milam
- When
- May 27, 7:50 AM CST to 10:30 AM CST
- Where
- Milam County, Cameron
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.850, -96.970
Several farm-to-market roads were closed due to high water including FM 1915 at Elm Creek Road.
Flash Flood, Rockwall
- When
- May 27, 8:22 AM CST to 11:00 AM CST
- Where
- Rockwall County, Fate to Royse City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.950, -96.380
In Royse City, FM 548 at Lakes Drive was flooded. Parker Creek was over its banks. FM 549 north of Highway 66 and FM 2642 were flooded near Fate.
Flash Flood, McLennan
- When
- May 27, 8:45 AM CST to 10:45 AM CST
- Where
- McLennan County, 1.9 mi WNW of Mart to Waco
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.541, -96.860
Old Mart Road, South Third Street, Tradinghouse Lane, and Boys Ranch Road were closed due to flooding.
Flash Flood, Collin
- When
- May 27, 9:06 AM CST to 11:30 AM CST
- Where
- Collin County, 3 mi SE of Lavon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.999, -96.393
FM 2755 was underwater and closed.
Flash Flood, Limestone
- When
- May 27, 9:38 AM CST to 11:38 AM CST
- Where
- Limestone County, 2 mi NE of Kosse
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.320, -96.606
CR 707 was closed due to high water.
Heavy Rain, Hood
- When
- May 27, 10:00 AM CST to May 29, 4:00 PM CST
- Where
- Hood County, Lake Granbury North
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 32.480, -97.820
Persistent heavy rainfall over the span of a few days caused several backyard mudslides on the edge of Lake Granbury. At one residence, large trees and about a hundred stone steps fell victim to the mudslide, sliding onto a boat dock below. Numerous other waterfront properties experienced some damage due to shifting saturated grounds. One residence lost their hot tub when the ground it was on fell into the lake.
Flash Flood, Hill
- When
- May 27, 10:30 AM CST to 11:30 AM CST
- Where
- Hill County, 0.69 mi S of Blum
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.140, -97.400
CR 1130 closed due to high water.
Flash Flood, Hunt
- When
- May 27, 11:00 AM CST to 12:45 PM CST
- Where
- Hunt County, 10 mi NW of Greenville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.232, -96.242
FM 903 at Highway 69 and FM 2194 near Merit closed due to high water.
Flash Flood, Ellis
- When
- May 27, 11:30 AM CST to 1:30 PM CST
- Where
- Ellis County, Maypearl to Ennis
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.320, -97.020
Bee Creek Road near Maypearl and Highway 34 at FM 1181 near Ennis were closed due to flooding.
Flash Flood, Kaufman
- When
- May 27, 11:43 AM CST to 1:45 PM CST
- Where
- Kaufman County, Kaufman
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.580, -96.320
Several roads flooded and closed across the area.
Flash Flood, Cooke
- When
- May 27, 12:10 PM CST to 1:45 PM CST
- Where
- Cooke County, 0.69 mi N of Gainesville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.640, -97.150
Highway 82 west, FM 2071, and FM 1201 were underwater.
Flash Flood, Young
- When
- May 27, 3:35 PM CST to 6:00 PM CST
- Where
- Young County, Olney
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.370, -98.770
Streets had to be closed and cars were stranded in Olney. Two high water rescues were required. Water rushed through the back door of a convenience store and down the aisles.
Flash Flood, Jack
- When
- May 27, 6:20 PM CST to 7:20 PM CST
- Where
- Jack County, 20 mi NW of Jacksboro
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.425, -98.415
High water was reported on FM 2190 and on several other roads in the western and northwestern portions of the county.
Flood, Milam
- When
- May 28, 5:25 AM CST to 7:25 AM CST
- Where
- Milam County, Cameron
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.850, -96.970
Several roads remained flooded and closed from earlier rains, including FM 1915 at Big Elm Creek, FM 1915 at Little River, CR 143, 147, 119, 120, and 240; FM 486 at Little River, FM 487 at San Gabriel River, and FM 908 at Brushy Creek; CR 407 at Clay's Creek, and CR 443 at Turkey Creek north of Thorndale. The culvert on CR 330 in Milano was washed out.
Flash Flood, Milam
- When
- May 28, 9:00 AM CST to 11:00 AM CST
- Where
- Milam County, Thorndale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.620, -97.200
Numerous roads were closed due to flooding, including FM 1915 at Big Elm Creek, FM 443 at Turkey Creek, and FM 407.
Flash Flood, McLennan
- When
- May 28, 9:30 AM CST to 12:00 PM CST
- Where
- McLennan County, McGregor
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.430, -97.420
Old Mexia Road and Hog Creek Road were both closed due to flooding.
Flash Flood, Hunt
- When
- May 28, 11:34 AM CST to 2:00 PM CST
- Where
- Hunt County, Quinlan to 4 mi W of Quinlan
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.900, -96.130
Water was running over roads and yards. Also, FM 1565 south of Highway 276 was closed due to flooding.
Flash Flood, Milam
- When
- May 28, 5:00 PM CST to 7:00 PM CST
- Where
- Milam County, Cameron
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.850, -96.970
The following roads were closed due to water: FM 487 at San Gabriel Creek, FM 486 at Little River, and FM 908.
Flash Flood, Anderson
- When
- May 28, 8:00 PM CST to 10:00 PM CST
- Where
- Anderson County, 3 mi W of Palestine
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 31.750, -95.681
CR 425 was underwater and had to be barricaded. In addition, a large section of CR 2232 washed away, leaving residents stranded without another road to use. The flooding broke a large pipe under the road and left a hole about eight feet wide and twelve feet across. The school bus could not pick up children, the mail could not be delivered, and the trash could not be picked up.
Flash Flood, Stephens
- When
- May 29, 10:00 AM CST to 1:00 PM CST
- Where
- Stephens County, Breckenridge to 3 mi N of Breckenridge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.750, -98.900
Water was three to four feet deep on Walker Street and on Elliott Street at South Dunegan.
Flash Flood, Johnson
- When
- May 29, 4:00 PM CST to 8:00 PM CST
- Where
- Johnson County, Godley
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 32.450, -97.530
A man and his pick-up truck were swept into Fall Creek after he tried to cross a flooded low-water crossing. A high water rescue was required. Nearby residents were unable to go home in the evening due to the fact that their road, along the same creek, was flooded by as much as twelve feet.
Flash Flood, Hunt
- When
- May 29, 4:27 PM CST to 7:00 PM CST
- Where
- Hunt County, 5 mi E of Quinlan to 7 mi SSE of Cash
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 32.900, -96.044
Cars were stranded in high water near Quinlan. Three homes were flooded and had to be evacuated in the Rolling Oaks subdivision on the south shore of Lake Tawakoni. Several roads were flooded and barricaded, and a culvert on Northshore Road near Lake Tawakoni was washed out.
Flood, Somervell
- When
- May 29, 4:30 PM CST to 6:30 PM CST
- Where
- Somervell County, Glen Rose
- Cause
- Heavy Rain
- Deaths
- 2 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 32.230, -97.750
A sixteen-year-old girl was pulled under by strong flood waters after her and her friends went swimming in the swollen Paluxy River. The girl's body was found early Friday morning. A game warden drowned while searching for her body after the search boat capsized.
Flood, Johnson
- When
- May 29, 6:00 PM CST to 8:00 PM CST
- Where
- Johnson County, 2 mi S of Godley
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.421, -97.530
The upper branch of the Nolan River was flooding portions of Highway 171 near CR 1126.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 27 to 30, 20073 deaths · 3 injured · 3 events
- Rip Current in Alabama, May 27, 20071 death · 1 event
- Rip Current in North Carolina, May 27, 20071 death · 1 event
- Lightning Strike in Pennsylvania, May 27, 20071 injured · $250,000 · 1 event
- Damaging Wind in Texas, May 27, 2007$75,000 · 61 kt wind · 1 event
- Flood in Colorado, May 27 to 28, 2007$75,000 · 1 event
- Damaging Winds in Maryland, May 27, 2007$55,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Virginia, May 27, 2007$21,000 · 50 kt wind · 13 events
- Tornado and Hail in Nebraska, May 27, 2007$10,000 · EF1 · 2 events
- Damaging Wind in Missouri, May 27, 2007$30,000 · 61 kt wind · 1 event
- Flash Flooding and Flooding in Oklahoma, May 27, 2007$15,000 · 8 events
- Damaging Winds in New York, May 27, 2007$20,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32754, 32755, 32756, 32768, 32757, 32758, 32759, 32760, 34839, 32761, 32765, 32764, 32762, 32763, 32766, 32767, 33034, 33030, 33031, 33032, 33033, 34689, 33041, 34840, 33042, 34841, 33043.